Doctors Lounge - Rheumatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Rheumatology Topics
Question: Thickening of Skin + Spasticity
|thester6474 - Fri Dec 28, 2007 8:31 pm||
I have gone to my Rheumatologist twice, and he is very smart, but I believe he is scared of how I would react to certain news making him less apt to tell me all I should know. My appointments were October 26th & December 3rd. At both appointments he did a very thorough examination of my skin & muscles. He noted at my last appointment that my skin had thickened a great deal. What condition could cause this? He also stated that my muscles have become drastically more rigid & spastic. What could cause this? What can I do, or ask my doctor to do, to help with these two things (therapy or medicine)? Thanks so much for your help.
|Dr. Chan Lowe - Sun Dec 30, 2007 11:40 pm||
There are a few conditions that can cause skin thickening/tightening and muscle spasticity. Dermatomyositis can do this. It typically will cause a rash on the skin. The other condition is Scleroderma. This condition can cause inflammation of the muscle leading to the muscle problems and causes the thickening skin.
There are other conditions as well. These two are probably the most well known.
Follow up with your doctor is important.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.